MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of brush tip fractured.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the common bile duct during a cytological brush detection of tumors procedure on (b)(6) 2025.During the procedure, the brush tip was fractured and could not be used normally.The procedure was completed using another rx cytology brush.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h2: block b5 has been updated based on the additional information received on november 04, 2025.Block h6: imdrf device code a0501 captures the reportable event of brush tip fractured.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the common bile duct during a cytological brush detection of tumors procedure on september 25, 2025.During the procedure, the brush tip was fractured and could not be used normally.The procedure was completed using another rx cytology brush.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information was received on november 04, 2025*** the brush tip was fractured into two separate parts.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the common bile duct during a cytological brush detection of tumors procedure on (b)(6) 2025.During the procedure, the brush tip was fractured and could not be used normally.The procedure was completed using another rx cytology brush.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information was received on november 04, 2025*** the brush tip was fractured into two separate parts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of brush tip fractured.Block h11: investigation results the returned rx cytology brush was received for analysis.A visual examination revealed damage along the working length, with multiple kinks observed in several areas, including kinking of the wire.Due to this damage, extension of the brush could not be performed during functional testing.The distal brush end was observed to be intact, with no evidence of detachment or damage.The reported event could not be confirmed.Based on the available information, the observed damage is most likely attributable to procedural factors, such as device handling and the technique used by the physician, including the application of force during use.A review and analysis of all available information indicate that the most probable root cause for the damage observed during analysis is adverse event related to procedure.The reported event of brush detachment is classified as no problem detected, as the brush was not detached or damaged.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23337315
Report Number3005099803-2025-05095
Device Sequence Number12714539
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public(01)08714729268628(17)270116(10)35645871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545000
Device Catalogue NumberM00545000
Device Lot Number0035645871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/04/2025
11/27/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/25/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight57 KG